Depakote drug and now stuttering, very scary, help please?

Discussion in 'Fibromyalgia Main Forum' started by shelby319, Jan 8, 2007.

  1. shelby319

    shelby319 New Member

    Does anyone use this drug Depakote, which is a anti-seizure med like many other people use here on the board?

    The reason I'm asking, is my Dr. put me on this to help with the pain I get during the day and to take the place of breakthrough meds with Ms Contin 30 mgs twice a day.

    I started this drug a couple of days ago and now I'm starting to loose my speech and stutter when I talk!! Its not only scary but bothersome to say the least. If this med does this, will all the other anti-seizure meds do the same thing to me, like Neurontin, and all the other drugs in this family?

    I'm just beginning to feel like a volunteer for trying everything out on the market so they don't give me any breakthrough meds in the narcotic family, and so far, each one I've had a reaction to!! Now what? Is there any other drug that might work? I know everyone is different, but I think I've tried them all in the anti-seizure family of drugs!!

    Any suggestions please?
    Gentle hugs,
    Shelby
  2. HurtsToMove

    HurtsToMove New Member

    I don't have any real suggestions for you, but I do want to say that you can't assume that ALL the anti-seizures would effect you the same. The only way to know is to try them out, one by one, until you get the right drug for you. It does take alot of trial and error, not to mention patience, but hopefully you'll find a really good fit.

    I'm going to ask for Lyrica this week, since it helps alot of people. I was also on Neurontin in the past with no side effects at all. These two are very closely related. Why not ask your doctor about one of these?
    Or else one of the new anti-depressants like Cymbalta?

    Anyway, I would definitely call your doctor about the stuttering. Don't want to scare you even worse, but it can't be normal!
  3. applecrisp

    applecrisp New Member

    I would ask my doctor as you may have a side effect that will go away or some thing else.

    I was not on an anti-seizure med but I have been on anti psychotics. And for the first week I felt like my tongue was fat and I slurred and stuttered on my speech. However everyday it became less and less and went away in a week. My doctor told me it was normal.

    Check with your doctor.
  4. Mwitherite

    Mwitherite New Member

    He seemed to do OK on it. But stuttering is scary!! If your doctor know you feel like a lab rat and continues to "test this and that" on you. Take your money and your file and go to another. A few other have recommended a Pain Management Doctor as they see more people in chronic pain and have already done all their testing on others.
    Best Regaurds- M
  5. wish_to_be_healthy

    wish_to_be_healthy New Member

    I didn't like that drug at all, but I didn't get the stuttering you are having...Had loads of shaking on Lithum, wellbutrin and Lamactal...Talk about over medication!

    The tried and true anti seizure drug that works for me is Klonapin/Clonazapam...Helps with seizures, sleep, keeping me more on an even keel, adds GABA to our GABA depleted brains from this DD!

    I have thought about Lyrica, and I tried Nerontin...Made me feel like I was in a differnt world...really spacy, and out of touch with reality.

    Unfortuantly with this disease, it is a try 'em till you find one you can tolerate.

    Peace,

    Suz
  6. suzannekart

    suzannekart New Member

    I took it awhile back. I felt horriable on it. Then to add more fun I got a terriable rash all over. Needless to say I went off of it that day! Everyone is different and maybe it will work for you. I know how it feels to want to just say "no more" but I always felt the next thing would be the one that would help